MAUDE Adverse Event Report: ETHICON ENDO-SURGERY, LLC. REALIZE ADJ GASTRIC BAND-C; IMPLANT, INTRAGASTRIC FOR MORBID OBESITY

ETHICON ENDO-SURGERY, LLC. REALIZE ADJ GASTRIC BAND-C; IMPLANT, INTRAGASTRIC FOR MORBID OBESITY
Catalog Number RLZB32
Health Effect - Clinical Code No Code Available (3191)
Date of Event 01/01/2018
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
(b)(4).Investigation summary four pictures were provided; first and second pictures shows the velocity port and a lock end cut off from a gastric band.Third and fourth pictures shows a velocity port, gastric band, the lock end and the buckle tab cut off from the band, it appears to be cut as if it was intentionally.Based on the pictures alone no conclusion could be reached on how the reported event occurred.Hands on device analysis may provide the additional evidence necessary to confirm the root cause of the reported event.A batch history record review; an nc was created during the manufacturing of this batch but was not related to the event description.Additionally no defects related to the complaint were found during the manufacturing process.
 
Event or Problem Description
It was reported that the band was explanted at the patient¿s request due to gerd and dysphagia.The patient had also been suffering from problems from another procedure unrelated to the band.The surgeon was not the implant surgeon and did not have the date of implant other than to say, ¿six to seven years ago.¿ the strain relief does not appear in the photos provided.The surgeon was asked if there had been a port replacement after the band was implanted but he did not respond as he was not the implant surgeon and didn¿t seem to have historical information available.

Brand Name
REALIZE ADJ GASTRIC BAND-C
Common Device Name
IMPLANT, INTRAGASTRIC FOR MORBID OBESITY
Manufacturer (Section D)
ETHICON ENDO-SURGERY, LLC.
475 calle c
guaynabo 00969
MDR Report Key7458848
Report Number3005075853-2018-09327
Device Sequence Number11035951
Product Code LTI
UDI-Device Identifier20705036004001
UDI-Public20705036004001
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source user facility
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 04/05/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date06/14/2015
Device Catalogue NumberRLZB32
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer04/17/2018
Initial Date Received by Manufacturer 04/05/2018
Initial Report FDA Received Date04/25/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;